MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TI VA-LCP VOLAR DISTAL RADIUS PLATE 5H HEAD/5H SHAFT/LT; PLATE, FIXATION, BONE

OBERDORF SYNTHES PRODUKTIONS GMBH TI VA-LCP VOLAR DISTAL RADIUS PLATE 5H HEAD/5H SHAFT/LT; PLATE, FIXATION, BONE
Model Number 04.110.204
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/ investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that the implant was discovered broken on an unknown date.Revision was necessary to remove the broken implant.Patient was revised to another product of the same type.This report is for a titanium variable angle locking compression plate (va-lcp).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the implant was received at us cq and upon inspection the implant broke at the first combi hole.No other issues were identified.A device failure was identified.Dimensional inspection: thickness above and below breakage were measured and found to be conforming per relevant drawings.Document/specification review: the following drawings were reviewed: 2.4mm va-lcp extra-articular volar plate, 5 head hole, left and right.Based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Conclusion: no definitive root cause was able to be determined as the circumstances surrounding the complaint are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A device history record (dhr) review was conducted: part number: 04.110.204, lot number: 7248512, part manufacture date: 13-feb-2013, manufacturing location: elmira, part expiration date: n/a, nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of ti va-lcp volar distal radius plate 5h head/5h shaft/lt product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Corrected data: corrected udi number device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event description: concomitant device reported: unk - screw: (part # unknown, lot # unknown, quantity # unknown).The procedure was completed successfully and the patient status was stable.
 
Event or Problem Description
All fragments were successfully removed from the patient.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI VA-LCP VOLAR DISTAL RADIUS PLATE 5H HEAD/5H SHAFT/LT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9659864
Report Number8030965-2020-00797
Device Sequence Number3654577
Product Code HRS
UDI-Device Identifier10886982100443
UDI-Public(01)10886982100443
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K071184
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.110.204
Device Catalogue Number04.110.204
Device Lot Number7248512
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2020
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer02/12/2020
03/04/2020
04/08/2020
04/08/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date03/02/2020
04/01/2020
04/08/2020
04/08/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA; VA-LCP VOL-DIST-RADIUSPL2.4 LE 5+5HO L66
Outcome Attributed to Adverse Event Required Intervention;